Utah, 2006Flash Flood and Winter Storm in Utah, January 1 to 3, 2006
January 1 to 3, 2006 · NWS SLC · 7 events in 7 counties and zones
A STRONG WINTER STORM SYSTEM BROUGHT HIGH WINDS AND HEAVY SNOW TO THE MOUNTAINS. ONE PERSON DIED WHEN THEIR SMALL PRIVATE PLANE CRASHED INTO THE SIDE OF A MOUNTAIN NEAR JORDANELLE DAM IN HEAVY SNOW.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A STRONG WINTER STORM SYSTEM BROUGHT HIGH WINDS AND HEAVY SNOW TO THE MOUNTAINS. ONE PERSON DIED WHEN THEIR SMALL PRIVATE PLANE CRASHED INTO THE SIDE OF A MOUNTAIN NEAR JORDANELLE DAM IN HEAVY SNOW. RAIN AND SNOW MELT RESULTED IN FLOODING IN THE CACHE VALLEY AT PETERSBORO. STANDING WATER CLOSED MAIN STREET AND WATER FILLED SEVERAL HOMES BASEMENTS. STRONG WIND GUSTS BLEW OVER SIGNS AND RIPPED OFF SHINGLES IN CEDAR CITY.PEAK WIND GUSTS WERE (MPH).. OTTER CREEK RAWS (RICH CO) 90 WASATCH RIDGELINE 79 SIGNAL PEAK (SEVIER CO) 74 LOST CREEK (SEVIER CO) 64 OLYMPUS COVE 62 TOOELE 60 DUGWAY 59SNOWFALL AMOUNTS WERE (INCHES).. BEN LOMOND PEAK 32 SNOWBIRD 27 ALTA UDOT 24 SOLITUDE 22 TIMP DIVIDE 22 TONY GROVE LAKE 20 ALTA LIFTS 20 BRIGHTON 19 MONTE CRISTO 18 PARK CITY RIDGE 17 FARMINGTON CYN 15 HIGH UINTAS 14 DANIELS PASS 14 TRIAL LAKE 13 KOLOB-ZION NP 12 CEDAR BREAKS 12 THE CANYONS 12 CHALK CREEK 11 SPRUCES 11 WASATCH PLATEAU 10 JORDANELLE RES 9 KAMAS 9 PARK CITY 8 BRIAN HEAD 8 KIMBALL JUNCTION 4 HEBER CITY 4
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jan 1, 9:30 PM MST, 30 minutes earlier.
Area forecast discussion, Jan 1, 9:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MST SUN JAN 1 2006
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE INLAND THROUGH
CALIFORNIA MONDAY...THEN EAST NORTHEAST THROUGH UTAH LATE MONDAY
NIGHT THROUGH EARLY TUESDAY. HIGH PRESSURE ALOFT WILL RETURN FOR
THE MIDDLE TO LATTER PORTIONS OF THE COMING WEEK.
&&
.DISCUSSION...SHORTWAVE TROUGH EVIDENT IN EVENING WATER VAPOR
IMAGERY APPROACHING THE CA COASTLINE IS FORECAST TO TRANSLATE
ONSHORE MONDAY BEFORE LIFTING NORTHEAST ACROSS UT MONDAY NIGHT. IN
ADVANCE OF THIS TROUGH...MID LEVEL SHORTWAVE RIDGE ANALYZED ACROSS
UT THIS EVENING...WITH STRONG 700MB WARM ADVECTION TO THE LEE OF THE
SIERRA ACROSS WESTERN AND SOUTHERN NV. REGIONAL 88-D IMAGERY AND
SURFACE OBS INDICATE WIDESPREAD PRECIPITATION HAS DEVELOPED WITHIN
THIS REGION OF LIFT...WHICH IS CURRENTLY SPREADING INTO SOUTHWEST
UT. THIS LIFT IS EXPECTED TO SPREAD NORTHEAST ACROSS CENTRAL AND
NORTHERN UTAH LATE TONIGHT INTO THE MORNING HOURS MONDAY. ALTHOUGH
THE NAM IS SLOW TO DEVELOP QPF WITHIN THIS REGION OF LIFT...NAM
BUFFER SOUNDINGS SUGGEST NEARLY ISOTHERMAL LAYER ABOVE DRY BOUNDARY
LAYER. ASSUMING LIFT IS SUFFICIENT TO PRODUCE QPF ACROSS NORTHERN
UT...MAY SEE A REPEAT OF THIS PAST FRIDAY...WITH BOUNDARY LAYER
COOLING DUE TO EVAPORATIVE PROCESSES AND A PERIOD OF LIGHT SNOW
DEVELOPING ALONG THE WASATCH FRONT LATE TONIGHT THROUGH MONDAY
MORNING...BEFORE TEMPERATURES RISE SUFFICIENTLY FOR A CHANGEOVER TO
RAIN ACROSS THE VALLEYS OF NORTHERN AND CENTRAL UT. THAT
SAID...CONFIDENCE IS NOT PARTICULARLY HIGH AT THIS TIME. HAVE
UPDATED FORECAST TO RAISE POPS INTO THE LIKELY CATEGORY ACROSS
SOUTHERN UT AS WELL AS THE MOUNTAINS OF CENTRAL UT...AS WELL AS TO
INCLUDE CHANCE POPS ACROSS NORTHERN UT...WITH A MENTION OF A MIXTURE
OF RAIN AND SNOW IN VALLEY LOCATIONS.
AS SHORTWAVE TROUGH TRANSLATES ONSHORE MONDAY...GFS AND NAM BOTH
SPREAD STRONG 300MB JET ACROSS THE REGION MONDAY AFTERNOON INTO
MONDAY EVENING. 700MB WINDS INCREASE TO 55-65 KTS DURING THE DAY
MONDAY ACROSS THE WESTERN HALF OF THE CWA. HOWEVER QUESTIONS ABOUND
REGARDING EVOLUTION OF SURFACE PATTERN AND ITS IMPACT ON PRESSURE
GRADIENT /GFS SUGGESTS WEAKER GRADIENT WITH DEVELOPMENT OF SURFACE
LOW...WHILE NAM DEPICTS STRONGER GRADIENT/. REGARDLESS...IT APPEARS
WINDS WILL AT LEAST REACH ADVISORY CRITERIA MONDAY AFTERNOON ACROSS
SOUTHWEST AND WEST CENTRAL UT.
GOING WINTER STORM WATCH LOOKS IN GOOD SHAPE...WITH HEAVIEST SNOW
EXPECTED OVERNIGHT MONDAY THROUGH TUESDAY MORNING AS SHORTWAVE
TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH FORECAST AREA. GFS
DEPICTION OF SURFACE LOW TRACKING ACROSS FORECAST AREA MONDAY
EVENING WOULD FAVOR A PERIOD OF UPSLOPE FLOW AND SIGNIFICANT SNOWS
AROUND THE PRICE AREA. OTHERWISE SYSTEM LOOKS SIMILAR TO THE SYSTEM
WHICH IMPACTED THE AREA OVER THE WEEKEND...WITH THE EXCEPTION OF
MUCH BETTER JET SUPPORT THIS TIME AROUND.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH MONDAY THROUGH TUESDAY MORNING FOR ALL
MOUNTAINS OF UTAH...WASATCH MOUNTAIN VALLEYS AND CASTLE
COUNTRY UTZ006>010-012-017-018.
WY...WINTER STORM WATCH FOR MONDAY THROUGH TUESDAY MORNING WYZ021.
&&
SEAMANHazardous weather outlook, Jan 1, 5:55 AM MST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 AM MST SUN JAN 1 2006
UTZ001>005-011>016-019>021-021300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
WESTERN UINTA BASIN-
555 AM MST SUN JAN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS AND DESERTS OF
WESTERN TWO THIRDS OF UTAH.
.DAY ONE... TODAY AND TONIGHT
THE STORM SYSTEM THAT BROUGHT LOCALLY HEAVY RAIN...THUNDERSTORMS AND
STRONG WINDS HAS MOVED EAST OF THE REGION.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
A STRONGER PACIFIC STORM WILL MOVE INTO UTAH ON MONDAY. THIS WILL
BRING STRONG WINDS AND PERIODS OF RAIN AND SNOW. THE ASSOCIATED COLD
FRONT WILL SWEEP THROUGH MONDAY NIGHT AND LOWER SNOW LEVELS TO THE
VALLEY FLOORS. THUNDERSTORMS ARE POSSIBLE WITH THE COLD FRONT.
THIS HAS THE POTENTIAL TO BE A MAJOR WINTER STORM FOR UTAH.
SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN SOME AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
UTZ006>010-017-018-WYZ021-021300-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-SOUTHWEST WYOMING-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA MOUNTAINS-
555 AM MST SUN JAN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS IN UTAH...THE
WASATCH MOUNTAIN VALLEYS...AND THE CASTLE COUNTRY AS WELL AS EXTREME
SOUTHWEST WYOMING.
.DAY ONE... TODAY AND TONIGHT
MOST OF THE SNOW HAS ENDED ACROSS UTAH. THE RECENT STORM BROUGHT 10-
30 INCHES OF NEW SNOW ABOVE 7000 FEET. STRONG WINDS DURING THE
MORNING HOURS WILL CAUSE BLOWING AND DRIFTING SNOW. THE WINDS WILL
DECREASE THIS MORNING. AVALANCHE DANGER HAS INCREASED
CONSIDERABLY...PLEASE REFER TO SLCSABSLC FOR DETAILS. REFER TO
SLCWSWSLC FOR MORE DETAILS ON THE WINTER STORM.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
A STRONGER PACIFIC STORM WILL MOVE INTO UTAH ON MONDAY. THIS WILL
BRING VERY STRONG WINDS AND PERIODS OF HEAVY SNOW MONDAY AND MONDAY
NIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH MONDAY NIGHT AND
SNOW SHOWERS WILL LINGER THROUGH TUESDAY MORNING. REFER TO SLCWSWSLC
FOR DETAILS ON THIS WINTER STORM.
THIS HAS THE POTENTIAL TO BE A MAJOR WINTER STORM FOR UTAH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
TARDY
In the hours before
Local storm report, Jan 1, 5:09 PM MST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 PM MST SUN JAN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND GST 9 SSW DUGWAY 40.11N 112.81W
12/31/2005 57 MPH TOOELE UT MESONET
0715 PM TSTM WND GST 18 NNE CALLAO 40.12N 113.53W
12/31/2005 62 MPH TOOELE UT MESONET
CAUSEWAY MESONET SENSOR.
0730 PM TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
12/31/2005 70 MPH TOOELE UT MESONET
SALT FLATS MESONET STATION.
0745 PM TSTM WND GST 18 W DUGWAY 40.24N 113.09W
12/31/2005 56 MPH TOOELE UT MESONET
PLAYA STATION MESONET SITE.
0745 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
12/31/2005 50 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET STATION.
0745 PM TSTM WND GST 27 WSW DUGWAY 40.05N 113.21W
12/31/2005 68 MPH TOOELE UT MESONET
CALLAO GATE MESONET STATION.
0800 PM TSTM WND GST 13 SW DUGWAY 40.12N 112.95W
12/31/2005 63 MPH TOOELE UT MESONET
CAMEL BACK MOUNTAIN MESONET SITE.
0800 PM TSTM WND GST 1 N DUGWAY 40.23N 112.73W
12/31/2005 60 MPH TOOELE UT MESONET
ENGLISH VILLAGE MESONET SITE.
0915 PM TSTM WND DMG ST. GEORGE 37.08N 113.58W
12/31/2005 WASHINGTON UT BROADCAST MEDIA
A STAGE AND SEVERAL TENTS WERE REPORTEDLY BLOWN OVER AT A
NEW YEARS EVENT RESULTING FROM A THUNDERSTORM WIND GUST.
0915 PM TSTM WND GST 1 N ST. GEORGE 37.08N 113.60W
12/31/2005 84 MPH WASHINGTON UT AWOS
ST GEORGE AWOS.
1205 AM SNOW 2 SW ALTA 40.56N 111.64W
01/01/2006 23.0 INCH SALT LAKE UT TRAINED SPOTTER
3.25 WATER. STORM TOTAL SINCE FRIDAY. REPORTED BY
SNOWBIRD OBSERVER.
0400 AM SNOW 2 NNE ALTA 40.62N 111.59W
01/01/2006 27.0 INCH SALT LAKE UT TRAINED SPOTTER
4.28 WATER. STORM TOTAL SINCE FRIDAY. REPORTED BY
SOLITUDE OBSERVER.
0400 AM SNOW 3 ENE ALTA 40.59N 111.56W
01/01/2006 35.0 INCH SALT LAKE UT TRAINED SPOTTER
STORM TOTAL SINCE FRIDAY. BRIGHTON OBSERVER.
0430 AM SNOW 4 SW KIMBALL JCT 40.68N 111.52W
01/01/2006 25.0 INCH SUMMIT UT TRAINED SPOTTER
3.40 WATER. STORM TOTAL SINCE FRIDAY. REPORTED BY CANYONS
OBSERVER.
0500 AM SNOW 13 SSW KINGS PEAK 40.60N 110.43W
01/01/2006 20.0 INCH DUCHESNE UT MESONET
1.70 WATER. STORM TOTAL SINCE FRIDAY AT LAKEFORK BASIN
SNOTEL.
0500 AM SNOW 11 E POWDER MTN 41.36N 111.49W
01/01/2006 20.0 INCH WEBER UT TRAINED SPOTTER
2.70 WATER. STORM TOTAL SINCE FRIDAY AT LIGHTNING RIDGE
SNOTEL.
0500 AM SNOW 5 ESE FARMINGTON 40.97N 111.81W
01/01/2006 24.0 INCH DAVIS UT TRAINED SPOTTER
4.20 WATER. STORM TOTAL SINCE FRIDAY AT FARMINGTON PEAK
SNOTEL.
0500 AM SNOW 5 NNE NORTH OGDEN 41.38N 111.94W
01/01/2006 33.0 INCH WEBER UT MESONET
6.80 WATER. STORM TOTAL SINCE FRIDAY AT BEN LOMOND PEAK
SNOTEL.
0500 AM SNOW 9 WNW CLEAR CREEK 39.68N 111.32W
01/01/2006 12.0 INCH SANPETE UT MESONET
1.70 WATER. STORM TOTAL SINCE FRIDAY AT MOMMOTH
COTTONWOOD SNOTEL.
0500 AM SNOW 10 N JOES VALLEY RES 39.45N 111.27W
01/01/2006 10.0 INCH EMERY UT MESONET
1.30 WATER. STORM TOTAL SINCE FRIDAY AT RED PINE RIDGE
SNOTEL.
0500 AM SNOW 10 SE MAYFIELD 39.01N 111.58W
01/01/2006 9.0 INCH SEVIER UT MESONET
1.20 WATER. STORM TOTAL SINCE FRIDAY AT PICKLE KEG
SNOTEL.
0500 AM SNOW 11 S CEDAR CITY 37.53N 113.05W
01/01/2006 8.0 INCH IRON UT MESONET
0.80 WATER. STORM TOTAL SINCE FRIDAY AT KOLOB SNOTEL.
0500 AM SNOW 5 SW HUNTSVILLE 41.22N 111.86W
01/01/2006 25.0 INCH WEBER UT TRAINED SPOTTER
4.15 WATER. STORM TOTAL SINCE FRIDAY. REPORTED BY
SNOWBASIN OBSERVER.
0500 AM SNOW 8 ESE BOUNTIFUL 40.84N 111.71W
01/01/2006 28.0 INCH SALT LAKE UT MESONET
3.90 WATER. STORM TOTAL SINCE FRIDAY AT LOOKOUT PEAK
SNOTEL.
0500 AM SNOW 6 SW BEAVER MTN 41.90N 111.63W
01/01/2006 30.0 INCH CACHE UT MESONET
4.80 WATER. STORM TOTAL SINCE FRIDAY AT TONY GROVE LAKE
SNOTEL.
0500 AM SNOW 13 NE POWDER MTN 41.47N 111.50W
01/01/2006 17.0 INCH CACHE UT MESONET
2.40 WATER. STORM TOTAL SINCE FRIDAY AT MONTE CRISTO
SNOTEL.
0500 AM SNOW 3 WSW ALTA 40.56N 111.66W
01/01/2006 32.0 INCH SALT LAKE UT MESONET
4.50 WATER. STORM TOTAL SINCE FRIDAY AT SNOWBIRD SNOTEL.
0500 AM SNOW 3 SW PARK CITY 40.62N 111.53W
01/01/2006 20.0 INCH SUMMIT UT MESONET
2.50 WATER. STORM TOTAL SINCE FRIDAY AT THAYNES CANYON
SNOTEL.
0500 AM SNOW 9 E FRANCIS 40.61N 111.10W
01/01/2006 18.0 INCH SUMMIT UT MESONET
2.10 WATER. STORM TOTAL SINCE FRIDAY AT BEAVER DIVIDE
SNOTEL.
0500 AM SNOW 12 N TRIAL LK 40.85N 111.05W
01/01/2006 21.0 INCH SUMMIT UT MESONET
2.40 WATER. STORM TOTAL SINCE FRIDAY AT CHALK CREEK
SNOTEL.
0500 AM SNOW 5 ENE MT TIMPANOGOS 40.43N 111.62W
01/01/2006 25.0 INCH UTAH UT MESONET
3.50 WATER. STORM TOTAL SINCE FRIDAY AT TIMPANOGOS DIVIDE
SNOTEL.
0500 AM SNOW 3 NE ALTA 40.60N 111.58W
01/01/2006 23.0 INCH SALT LAKE UT MESONET
3.00 WATER. STORM TOTAL SINCE FRIDAY AT BRIGHTON SNOTEL.
0500 AM SNOW 3 NE PROVO 40.28N 111.61W
01/01/2006 20.0 INCH UTAH UT MESONET
3.30 WATER. STORM TOTAL SINCE FRIDAY AT CASCADE MOUNTAIN
SNOTEL.
0500 AM SNOW 8 NW STRAWBERRY RES 40.29N 111.26W
01/01/2006 20.0 INCH WASATCH UT MESONET
2.50 WATER. STORM TOTAL SINCE FRIDAY AT DANIELS
STRAWBERRY SNOTEL.
0500 AM SNOW 11 NNE STRAWBERRY RES 40.36N 111.09W
01/01/2006 16.0 INCH WASATCH UT MESONET
1.70 WATER. STORM TOTAL SINCE FRIDAY AT CURRANT CREEK
SNOTEL.
0500 AM SNOW 6 NE OPHIR 40.44N 112.22W
01/01/2006 11.0 INCH TOOELE UT MESONET
2.00 WATER. STORM TOTAL SINCE FRIDAY AT ROCKY BASIN
SNOTEL.
0500 AM SNOW 4 E TRIAL LK 40.68N 110.95W
01/01/2006 25.0 INCH SUMMIT UT MESONET
3.00 WATER. STORM TOTAL SINCE FRIDAY AT TRIAL LAKE
SNOTEL.
0500 AM SNOW 5 NE UNIV OF UTAH 40.83N 111.76W
01/01/2006 10.0 INCH SALT LAKE UT MESONET
2.30 WATER. STORM TOTAL SINCE FRIDAY AT LOUIS MEADOW
SNOTEL.
0600 AM SNOW 1 N ALTA 40.59N 111.64W
01/01/2006 29.0 INCH SALT LAKE UT TRAINED SPOTTER
3.92 WATER. STORM TOTAL SINCE FRIDAY. REPORTED AT ALTA
UDOT 8800 FT.
0600 AM SNOW 1 W ALTA 40.58N 111.64W
01/01/2006 28.0 INCH SALT LAKE UT TRAINED SPOTTER
3.41 WATER.
0730 AM SNOW 4 NNW ALTA 40.64N 111.64W
01/01/2006 17.0 INCH SALT LAKE UT TRAINED SPOTTER
2.81 WATER. STORM TOTAL SINCE FRIDAY. REPORTED AT 7400 FT
IN BIG COTTONWOOD.
0730 AM SNOW 5 SW PARK CITY 40.60N 111.56W
01/01/2006 26.5 INCH SALT LAKE UT TRAINED SPOTTER
3.49 WATER. STORM TOTAL SINCE FRIDAY. REPORTED AT SILVER
LAKE.
1030 AM SNOW 4 SW HEBER CITY 40.46N 111.45W
01/01/2006 5.0 INCH WASATCH UT TRAINED SPOTTER
JORDANELLE RESERVOIR.
1030 AM SNOW HEBER CITY 40.50N 111.40W
01/01/2006 3.5 INCH WASATCH UT TRAINED SPOTTER
1.51 WATER.
&&
MSEAMANEvent by event
3 winter storm, 2 high wind, 1 heavy snow, 1 flash flood. Local standard time, as filed.
Winter Storm, W Summit T Nw/Se Salt Lake/Wasatch X Sc/E Utah/P X E Juab/X Nw San Pete
- When
- January 1, 10:00 PM MST to January 3, 10:00 AM MST
- Where
- W Summit T Nw/Se Salt Lake/Wasatch X Sc/E Utah/P X E Juab/X Nw San Pete forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- TRAINED SPOTTER
Alta 36" storm total snow, 79 mph wind gusts. A small plane crashed in to a mountain in heavy snow near the Jordanelle Reservoir in heavy snow, killing the pilot.
Winter Storm, X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver
- When
- January 1, 10:00 PM MST to January 3, 10:00 AM MST
- Where
- X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
12" snow at Cedar breaks and 74 mph gust at Signal Peak (Sevier Co.)
Heavy Snow, P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch
- When
- January 1, 10:00 PM MST to January 3, 10:00 AM MST
- Where
- P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch forecast zone
- Reported by
- TRAINED SPOTTER
9" at Kamas and PArk City, including 3" in 1 hr 1/3 am.
Flash Flood, Cache
- When
- January 1, 10:00 PM MST to January 2, 10:00 AM MST
- Where
- Cache County, Petersboro Siding
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.767, -111.983
Newspaper reports of flooding in homes in Petersboro, UT in Cache Valley. Number of homes not given.
High Wind, C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah
- When
- January 2, 5:00 PM MST
- Where
- C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Dugway-Fish Springs Mesonet
High Wind, W Salt Lake T X W/E Toole T X E
- When
- January 2, 7:30 PM MST
- Where
- W Salt Lake T X W/E Toole T X E forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Olympus Cove weather station
Winter Storm, Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder
- When
- January 2, 9:30 PM MST
- Where
- Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Otter Creek RAWS. 36" storm total on Ben Lomond Peak
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in California, January 1 to 3, 20063 deaths · 3 injured · $32 million · 9 events
- Avalanche in Colorado, January 1, 20062 deaths · 1 event
- Drought in Texas, January 1 to 31, 2006$1.0 billion · 46 events
- High Wind in Texas, January 1, 20061 death · 3 injured · $87,000 · 56 kt wind · 8 events
- Winter Storm in Nevada, January 1 to 2, 20061 death · 6 injured · 1 event
- High Wind and Drought in Oklahoma, January 1 to 31, 2006$16 million · 56 kt wind · 50 events
- Flood in California, January 1, 2006$148 million · 1 event
- Wildfire in Texas, January 1 to 2, 20066 injured · $11 million · 3 events
- Flood in California, January 1, 2006$108 million · 1 event
- Flood in California, January 1 to 3, 2006$107 million · 1 event
- Strong Wind in Texas, January 1, 20061 death · $36,000 · 1 event
- High Wind in Oregon, January 1, 20061 death · 1 injured · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487700, 5487701, 5487702, 5487703, 5487698, 5487697, 5487699.